LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Yeast or Allergic Reaction

 - UBBFriend: Email this page to someone!    
Author Topic: Yeast or Allergic Reaction
John V
Junior Member
Member # 7908

Icon 1 posted      Profile for John V     Send New Private Message       Edit/Delete Post   Reply With Quote 
I haven't posted in a few years because I stopped treatment and my health was doing very well.

About 1 1/2 months ago I was given Amoxicillin for 10 day 1,500mg per day for an infected tooth. Everything went fine.

About 2 1/2 weeks ago I was given Augmentin (875mg 3 times a day for 5 days) for a cut on my foot that got infected.

I took the cycle and 3 days later I developed a rash on my lower abdomen, under my arms and a little on my stomach. I've never had a problems with antibiotics before.

My question is do you think this is hypersenitivity to the med or a yeast infection?

The rash is red and lacy and my skin burns at times. The rash does not go away fully, but does show signs of improvement from time to time. I've been off Augmentin for 8 days.

I also found out my mother has a sensitivity to sulfa, which is in Augmentin...

How can I tell for sure? My PCP wants to give prednisone, but I'm reluctant. He said hypersensitivity can last for a few weeks after taking meds.

I'm seeing a new dr tomorrow and I don't know whether I should push for some diflucan?

Please help!

Posts: 5 | From Rhode Island | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
herbalfrog
Member
Member # 12711

Icon 1 posted      Profile for herbalfrog     Send New Private Message       Edit/Delete Post   Reply With Quote 
It sounds like hives to me and definately an allergic reaction to the Augmentin. If your mother has an allergy to Sulfa, it might be reasonable to assume you are too. Have any crusts developed?
I had a similar reaction to Sulfa and the allergist will not test me saying it would put me into Anaphalactic Shock.
Call your LLMD.

--------------------
Else

Posts: 82 | From Florida | Registered: Aug 2007  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
I disagree... but could be wrong. I do know that people who get a yeast rash, will usually get it in exactly the places you described... where things are moist and warm.

Seems to me that a true allergic reaction would cause a rash over larger portions [if not all] of the body...??

Clean up your diet while you treat the yeast...no sugar, no white foods, no fruit....

and yes, ask for Diflucan .. or buy some oil of oregano or olive leaf extract.

here is more info:

http://flash.lymenet.org/ubb/Forum1/HTML/021412.html

PS.. avoid the prednisone if you can .. could make the lyme come back to the forefront!

Also.. Buy some Dombro solution and apply that to the skin.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95652 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
John V
Junior Member
Member # 7908

Icon 1 posted      Profile for John V     Send New Private Message       Edit/Delete Post   Reply With Quote 
ok new discovery...i found a red mark on my palate which is tender. is another symptom of yeast? my wife is a dental hygienist and she said it looks like the tissues just sloughed off and could be from listerine(high amt of alcohol) or something acidic(lemon). I am not sure, what do you guys think?
Posts: 5 | From Rhode Island | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Don't know! Sorry! Hopefully, someone else will come along soon!

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95652 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
carly
LymeNet Contributor
Member # 14810

Icon 1 posted      Profile for carly     Send New Private Message       Edit/Delete Post   Reply With Quote 
Red, tender mark on the palate.
Sounds like you had hot pizza (or something with melted cheese) recently.

That's my 2 cents.
Carly, RDH

Posts: 797 | From New York | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
John V
Junior Member
Member # 7908

Icon 1 posted      Profile for John V     Send New Private Message       Edit/Delete Post   Reply With Quote 
it is not where a pizza burn would occur, it is at the back of the soft palate...have not really eaten anything to hot either.
Posts: 5 | From Rhode Island | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
carly
LymeNet Contributor
Member # 14810

Icon 1 posted      Profile for carly     Send New Private Message       Edit/Delete Post   Reply With Quote 
John,
I was leaning toward "allergic reaction" at the beginning of this thread.

I won't give an opinion which it is.

But a red, tender mark on the soft palate. That reminds me of a relapse I had involving a tender nodule on the soft palate.

Someone mentioned to cal the LLMD? I agree!

I don't want to make a connection that's not there, but have someone who knows what they're talking about evaluate it.

And avoid the prednisone!!

Good luck, Carly.

Posts: 797 | From New York | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
bejoy
Frequent Contributor (1K+ posts)
Member # 11129

Icon 1 posted      Profile for bejoy     Send New Private Message       Edit/Delete Post   Reply With Quote 
My daughter had the hard palate thing that you described, and our ND said it was a staph infections. He had her rinse with colloidal silver, which will kill both bacteria and yeast.

I'd try an antifungal cream on a bit of the skin rash for a few days and see if it changes at all. If it does, then go the whole yeast cleanse route.

Good luck getting that cleared up!

--------------------
bejoy!

"Do not go where the path may lead; go instead where there is no path and leave a trail." -Ralph Waldo Emerson

Posts: 1918 | From Alive and Well! | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Good ideas, bejoy! [Smile]

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95652 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.